Medication

Can anyone tell me if they think my meds are still working or not ,I go for some nights no probs , then the rls is back with just a few hours sleep and I get a lot of pain in my legs and arms, this is my 4th night, I take 100mg tramodol 150 mg Pregablin and 2mg patch ,I have been on this med for about 2 yrs, the thing is I think I have tried all the other things

11 Replies

oldestnewest
  • My inclination is thatyou on a rather overkill regime. The tramadol and pregabalin should be adequate to relieve rls. Without the patch - Neupro?.

    I suspect that is where your ill starts- it could be augmentation after two years.

    The answer would be to wean off the patch- but I have no experience of thatmedication or its dose regime- so will have to leave it to others to advise you on that particular course. If they think that may be the answer.??

    All the best for now.

  • Hi Beady

    I agree with Madlegs, you may be taking too many drugs. I take 100mg Tramadol and 4mg Ropinirole, usually ok, but tonight it's 2.00am, and here I am. No accounting for it sometimes. Just look forward to tomorrow. Good luck.

  • Thanks for reply, I thought I needed the patch for dopamine and others pain relief,

  • Hi again Beady

    You probably should see your Doc before changing anything, but I think the Pregabalin and Neupro patch together may be too much. You are right that Neupro is the dopamine, but Pregabalin is usually given instead of Neupro not with it. They both fight RLS but in different ways, so I have been told. As I said you should get proper advice.

    Hope it all works out for you. We are all on your side.

    Xx

  • Hi Camperqueen

    4mg ropinirole is too high a dose. The recommendation is now 1mg maximum. Look out for Augmentation symptoms.

    Take care

    Jools

  • I suggest that you keep a very careful and complete food diary for the next month regardless of anything else you do. Record everything even the drugs you are taking. You might see a patern showing RLS following certain foods. It would probably be best to take your food diary to a doctor or dietician who is familiar with FODMAP diets and the RPAH Low Chemical diet. To see if they can find a relationship between what you eat and your symptoms.

    Its probably easier to go straight to a FODMAP diet and see if it helps.

    Presumably you have read most of the old posts here so you have had your ferritin levels checked and tried B vitamins with folate and magnesium in one form or another.

    Good Luck

    Graham

  • Graham are you on any meds if so what ,and what is your rls like

  • Hi

    I am not taking any medication. I take some supplements in the hope that they might allow me to expand my diet. My ferriten level is a bit low so I take 90mg of ferrous diglycinate every night and I take vitamin B12 and folate every morning. I also take fish oil and glucosamine for arthritus and paracetamol for a bit of sciatica.

    Before I was on the diet I was lucky if I got 2 hours sleep from about 5am to 7 am every night and my legs kicked any piece of furniture or wall within reach. Now I expect to sleep through the night apart from the usual toilet interruptions that go with age.

    The last couple of weeks I have woken with "uncomfortable" legs at about 2am and I go for a walk to the kitchen and sometimes have a cup of tea and back to bed to sleep for the rest of the night. I am not sure that the uncomfortable feeling is actually RLS rather than just the other conditions catching up to me. I have been doing a lot more physical work lately. I hope its not the diet wearing off as my body becomes used to the low level of things in it. I haven't seen any suggestion that this diet "wears off" for IBS people so it should be OK.

    Although the diet is restrictive the effect of the FODMAPs or chemicals is cumulative. By this I mean that if I take if I take a small amount of a FODMAP every day then the amount in my body doesn't worry me. If I take ten times as much then I might have RLS for following two nights after that meal. If I take twice as much FODMAP every day for a week then I might have RLS for a couple of nights until the level in my body drops below the threshold again. ( I have just invented these numbers to illustrate the effect.) This is great because it means that I can "cheat" the diet for a birthday party or just a good barbecue. I usually still avoid the foods that are really bad such as onions and garlic, but I have even got away with them on some occasions. I expect that with a few more years of practice I will be able to predict exactly how much my body will allow but, for now, it's easier to just focus on getting my FODMAP and chemical store as low as I can and enjoying sleeping and sitting still in cinemas and aeroplanes! I actually walk up and down on aeroplanes by choice to avoid deep vein thrombosis but when I choose to sit I can sit still.

    Just a note on that subject I know of three people who have had pulmonary embolisms ( pieces of blood clots in the lungs) that have been traced to deep vein thrombosis. They all were misdiagnosed by their GP as having a heart problem because the poor old heart has to pump blood through a partially blocked lung. If the embolism got to their brain instead of their lungs they would have had a stroke or something and probably died. It makes you wonder how many deaths are misdiagnosed after the fact. That encourages me to walk the aisles at least once every hour on a long flight. I think compression stockings are meant to help but I always remember them just as I am boarding.

    Good Luck

  • Thank you Graham for such a lot of info ,I do try with the fodmap but I do also cheat ,I also think it does help, but still get bad nights ,I also have kinesiology which helps but sill get bad night ,so I think the motto is keep tying x

  • I find that keeping a good food diary helps me stay on the diet because I feel so guilty writing down that I had some ice cream or a coffee with normal cows milk that I get the strength to say no. (Lactose is on my banned list.) I am always looking over my own shoulder and saying "tsk,tsk you will regret that decision in 9 hours time.

    I hope you can stick to the diet for a month, they say it then becomes a habit and the new norm.

    Cheers

    Graham

  • Hi Beady,

    I think Madlegs is spot on. I too suspect you may be augmenting on Neupro so you'll need to consider withdrawing and maybe try upping the pregabalin dose.

    Also, jess posted a reply recently to Raffs pointing out that Tramadol can cause augmentation.

    So, come off one of those drugs , start with tramadol, to see if there's any improvement.

    Do it slowly though and keep GP updated. If you have problems coming off tramadol the GP may be able to prescribe something that'll help like diazepam or another painkiller.

    Take care

    Jools

You may also like...